Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 33, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 11, 2008, 1:23 PM EDT for Wayne County, West Virginia; Gallia County, Lawrence County, Ohio; Boyd County, Kentucky. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2008, 1:23 PM EDT (17:23 UTC)
- Expired
- May 11, 2008, 2:02 PM EDT
- In force
- 39 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Boyd County, KY, Gallia County, OH, Lawrence County, OH, Wayne County, WV
The radar
The Charleston,WV radar (KRLX), 63 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 9:52 AM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 111723
SVRRLX
KYC019-OHC053-087-WVC099-111830-
/O.NEW.KRLX.SV.W.0033.080511T1723Z-080511T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
123 PM EDT SUN MAY 11 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOYD COUNTY IN KENTUCKY...
THIS INCLUDES THE CITY OF ASHLAND...
NORTHWESTERN WAYNE COUNTY IN WEST VIRGINIA...
SOUTHERN GALLIA COUNTY IN SOUTHEAST OHIO...
EASTERN LAWRENCE COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...COAL GROVE...CHESAPEAKE...
* UNTIL 230 PM EDT
* AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR KENOVA...OR ABOUT 6 MILES SOUTHEAST OF
ASHLAND...AND MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHEAST OF AID BY 135 PM EDT...
SCOTTOWN AND ATHALIA BY 140 PM EDT...
CROWN CITY BY 150 PM EDT...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT SUNDAY AFTERNOON
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.
LAT...LON 3887 8241 3870 8218 3863 8217 3858 8223
3860 8227 3857 8229 3852 8230 3842 8243
3842 8247 3839 8248 3834 8254 3842 8271
TIME...MOT...LOC 1723Z 222DEG 35KT 3844 8253
$$
261 follow-up statement
000
WWUS51 KRLX 111802
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
202 PM EDT SUN MAY 11 2008
KYC019-OHC053-087-WVC099-111812-
/O.CAN.KRLX.SV.W.0033.000000T0000Z-080511T1830Z/
BOYD KY-LAWRENCE OH-GALLIA OH-WAYNE WV-
202 PM EDT SUN MAY 11 2008
...THE SEVERE THUNDERSTORM WARNING FOR BOYD COUNTY IN KENTUCKY...AND
SOUTHERN GALLIA AND LAWRENCE COUNTIES IN SOUTHEAST OHIO...AND
NORTHWESTERN WAYNE COUNTY IN WEST VIRGINIA IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND PEA
SIZE HAIL ARE STILL POSSIBLE.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3887 8241 3870 8218 3863 8217 3858 8223
3860 8227 3857 8229 3852 8230 3842 8243
3842 8247 3839 8248 3834 8254 3842 8271
TIME...MOT...LOC 1802Z 222DEG 35KT 3872 8220
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 10:31 AM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, May 11, 10:31 AM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1031 AM EDT SUN MAY 11 2008
.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL MOVE OVER THE REGION TODAY AND
TONIGHT...WITH COLD AIR MOVING IN BEHIND THE SYSTEM. A FRONT WILL
STALL OVER THE AREA LATE WEEK...WITH LOW PRESSURE WAVES ALONG IT.
&&
.NEAR TERM /THROUGH TONIGHT/...
STRONG ISALLOBARIC FLOW THIS MRNG AS THE SFC AND UPR LVL CYCLONE
STRENGTHEN. 3HR PRES FALLS ON THE ORDER OF 6-7 MB/HRS ARE OCCURRING
IN IND AND IL. GIVEN THE HIGHLY ANOMALOUS SYSTEM /NEARLY 5 STD
BELOW NORMAL/...WINDS ARE HOWLING AS A RESULT. VWP ACR THE REGION
ILLUSTRATE 50-60KTS BTWN 4-6KFT. BKW REPORTED A GUST TO 44MPH UNDER
A PASSING RW. ISSUED A WIND ADV DUE TO REPORTS OF 45-55 MPH OVER
THE RIDGES OF THE NRN AND CNTRL MTNS. DOWNED TREES AND NUMEROUS
POWER OUTAGES HAVE BEEN REPORTED.
SFC AND UPR LOW TRACK E DURING THE DAY BRINGING THE THREAT OF SVR
WX. TRW ALREADY BREAKING OUT FM SRN IND THRU NRN TN. THIS TREND
WILL CONT THE REMAINDER OF THE MRNG. THE PRIMARY THREAT WILL BE
DAMAGING WINDS. SHEAR IS OFF THE CHART WITH BULK SHEAR AOA 60KTS
AND 0-1KM SRH 400-500MS-2...HWVR TD IN THE 40 SHOULD LIMIT SUPERCELL
POTENTIAL. ANOMALOUSLY COLD H5 TEMPS YIELD LOW WBZ/FZL HGTS SO HAIL
WILL BE A CONCERN LATER THIS AFTN IN THE W.
DOUBLE BARREL THREAT WITH THE OTHER COMPONENT BEING HIGH WATER IN
THE NE. SREF PLUMES ILLUSTRATE QPF AMOUNTS OF A 0.25 INCHES HIGHER
THAN YDY. ONCE RAIN AMOUNTS EXCEED 1.5 INCHES HIGH WATER IS LIKELY
IN THE WATCH AREA.
MUCH COLDER AIR MOVES IN TONIGHT BEHIND THE SYSTEM. ALL MOS GUIDANCE
FOR LOWS SEEMS TO BE TOO MUCH INFLUENCED BY THE TIME OF YEAR...WITH
NONE APPEARING COLD ENOUGH FOR THE 850 MB TEMPERATURES. WILL GO
UNDER MOS FOR LOWS TONIGHT.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
THE MODELS CONTINUE TO SHOW THAT THE CLOSED LOW THAT ENTERS THE OHIO
VALLEY TODAY WILL SLIDE EAST INTO THE MID ATLANTIC STATES ON
MONDAY...BUT TONIGHT THEY ARE A TOUCH FURTHER NORTH WITH THE
POSITION OF THE LOW. THIS LEADS TO THE EASTERLY FLOW ON THE NORTH
SIDE OF THE LOW AND THE MOISTURE ASSOCIATED WITH IT TO BE FURTHER
NORTH ACROSS PENNSYLVANIA INSTEAD OF INTO THE WV MOUNTAINS. SO FOR
NOW HAVE HELD TO THE LOW LIKELY POPS AS THE COLD ADVECTION A
LINGERING MOISTURE IS STILL LIKELY TO BE ABLE TO GENERATE SOME
SHOWERS...BUT IT SHOULD NOT BE A SOLID BAND OF SHOWERS WHICH WILL
SET UP MOST LIKELY FURTHER NORTH AND EAST. BUT AS THE LOW PULLS
AWAY FROM THE AREA ON MONDAY...SHOULD SEE THE DEEPER MOISTURE PULL
AWAY SO THE CHANCES FOR RAIN WILL BE DECREASING...BUT WITH THE COLD
ADVECTION CONTINUING...HAVE HELD ON TO LOTS OF CLOUDS DURING THE
DAY. FOR TEMPERATURES WENT ON THE COOL SIDE OF THE GUIDANCE AS THE
CLOUDS AND COOL 850 TEMPERATURES WOULD INDICATE THAT THE MOS
GUIDANCE MAY BE TOO WARMER AS THIS IS AN ANOMALOUS PATTERN FOR THE
MONTH OF MAY.
HIGH PRESSURE BUILDS INTO THE REGION ON MONDAY NIGHT SO THE SKY
SHOULD CLEAR AS DRIER AIR FINALLY ARRIVES. WITH THE CLEARING
OCCURRING AND THE COOL AIR IN PLACE COULD SEE CHILLY OVERNIGHT
READINGS SO LEANED TOWARD THE MAV ON THE LOWS.
TUESDAY LOOKS TO BE A RECOVERY DAY AS DRY AIR AND HIGH PRESSURE
ALLOW TEMPERATURES TO REBOUND INTO THE UPPER 60S TO LOWER 70S.
THE HIGH PRESSURE IS TRANSIENT HOWEVER AND BY WEDNESDAY MORNING IT
SLIDES EAST OF THE AREA THE SOUTHERLY TO SOUTHEASTERLY FLOW BEGINS
TO RETURN IN ADVANCE OF THE NEXT FRONT. HOWEVER...WIND SHOULD BE
LIGHT ENOUGH THAT CONDITIONS INITIALLY ARE VERY GOOD FOR RADIATIVE
COOLING SO HAVE LOWERED THE OVERNIGHT LOWS TOWARD THE COOLER MEX
NUMBERS...BUT FOR WESTERN SECTIONS EXPECT THAT TEMPERATURES WILL BE
ON THE RISE TOWARD THE MORNING.
MODELS ARE BEGINNING TO SPEED UP THE NEXT FRONT ON WEDNESDAY GETTING
INTO THE AREA BY MID DAY WEDNESDAY SO WITH THE CLOUDS COMING EARLIER
HAVE TRIMMED BACK THE HIGHS A TOUCH AND INCREASED THE POPS SOME AS
WELL. WITH THIS TIMING CHANGE ALSO PUSHED THE POPS INTO THE
MOUNTAINS FASTER WEDNESDAY NIGHT. THE MODELS DO HOWEVER CONTINUE TO
SHOW SOME INCONSISTENCY ON HOW THE PATTERN WILL EVOLVE BEYOND
WEDNESDAY NIGHT AS FAR AS WILL THE FRONT STALL OR MOVE THROUGH AREA
SO FOR NOW HAVE LEFT THE PREVIOUS FORECAST IN PLACE FOR THURSDAY AND
BEYOND WHICH HAD THE FRONT STALL...BUT LATEST MODEL RUNS ARE
BEGINNING TO LEAN TOWARD MOVING THE FRONT THROUGH SO THE END OF THE
COMING WEEK MAY NOT BE AS WET AS PREVIOUSLY THOUGHT.
&&
.LONG TERM /THURSDAY THROUGH SATURDAY/...
ROLLED MAINLY WITH HOC FOR DAYS FOUR THROUGH SEVEN...WHICH IN TURN
WENT WITH A BLEND OF THE ECMWF OPERATIONAL AND ENSEMBLE MEAN...AND
THE 06Z GFS.
THE PERIOD IS DOMINATED LARGELY BY A TROUGH. THE MAIN ISSUES AS FAR
AS MODEL DIFFERENCES COME DOWN TO THE SHAPE AND CHARACTER OF THIS
TROUGH.
DAY 4 BEGINS WITH A NORTHERN STREAM SHORT WAVE TROUGH OVER THE UPPER
MIDWEST AND A SOUTHERN STREAM CLOSED LOW OVER THE SOUTHWESTERN U.S.
THE NORTHERN STREAM FEATURE PULLS A SURFACE COLD FRONT INTO OR
THROUGH THE AREA WED NT WITH THE CHANCE FOR RAIN INCREASING WED AND
CONTINUING THROUGH THE NT.
BY THU MORNING...THE NORTHERN STREAM FEATURE BECOMES A DEEP CLOSED
LOW JUST N OF LAKE SUPERIOR...WHILE THE SOUTHERN STREAM FEATURE
OPENS INTO A SHORT WAVE MOVING INTO THE LOWER MISSISSIPPI VALLEY.
THIS DAMPENS OUT AS IT LIFTS NE THROUGH OH VALLEY WHILE ANOTHER AND
EVENTUALLY A THIRD TAKES ITS PLACE. THIS MAKES FOR A RATHER ACTIVE
WEATHER PATTERN THROUGH FRI...DAY 6...WITH WEAK WAVES OF SURFACE LOW
PRESSURE MOVING ALONG THE FRONT...AND THE FRONT WAVERING BACK AND
FORTH OVER THE AREA IN RESPONSE TO EACH.
THE 12Z GFS HAS COME IN LINE WITH THE ECMWF WITH THE OVERALL
EVOLUTION OF THIS PATTERN. WITH ANY LUCK...THE LONG WAVE TROUGH
POSITION SHIFTS JUST FAR ENOUGH E TO PROMOTE DRYING AND CLEARING FOR
THE WEEKEND...WITH SOMEWHAT LOWER TEMPERATURES.
FOLLOWED HPC TEMPS FAIRLY CLOSELY...WHICH WERE A LITTLE BELOW MEX
FOR HIGHS. THIS MAKES SENSE GIVEN CLOUDY...WET PATTERN.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
AN APPROACHING LOW PRESSURE SYSTEM WILL CAUSE CEILINGS TO LOWER
TODAY WITH SOME SHOWERS AND THUNDERSTORMS. A COLD FRONT WILL GO
THROUGH LATER TODAY. MUCH COLDER AIR BEHIND THE SYSTEM WILL ALLOW
FOR A STRATUS DECK WITH SOME LIGHT RAIN OR DRIZZLE TONIGHT.
AVIATION OUTLOOK /AFTER 12Z MONDAY/...NO SIG WX EXPECTED.
&&
.HYDROLOGY...
MODELS SHOWING ANOTHER INCH OF RAIN POSSIBLE IN THE NORTHEASTERN
COUNTIES TODAY. WITH 3 HOUR FFG AROUND 1 INCH AND STREAMS AND RIVERS
ALREADY RUNNING HIGH...AND PLENTY OF DYNAMICS TODAY...WILL ISSUE A
FLOOD WATCH FOR THE NORTHEASTERN COUNTIES.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLOOD WATCH THROUGH THIS EVENING FOR WVZ016-018-027>032-
037>040-046-047.
WIND ADVISORY UNTIL 9 PM EDT THIS EVENING FOR WVZ035>040-046-
047.
OH...NONE.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...ESS/RPY
NEAR TERM...29/RPY
SHORT TERM...ESS
LONG TERM...TRM
AVIATION...RPY
HYDROLOGY...RPYHazardous weather outlook, May 11, 11:12 AM EDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1112 AM EDT SUN MAY 11 2008 WVZ038>040-046-047-121515- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 1112 AM EDT SUN MAY 11 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. WVZ037-121515- NICHOLAS- 1112 AM EDT SUN MAY 11 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...TORNADO WATCH 306 IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... ...FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. WVZ032-121515- TAYLOR- 1112 AM EDT SUN MAY 11 2008 ...FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. WVZ016-018-027>030-121515- ROANE-CALHOUN-CLAY-BRAXTON-GILMER-LEWIS- 1112 AM EDT SUN MAY 11 2008 ...TORNADO WATCH 306 IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... ...FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. KYZ101>103-105-OHZ083-085>087-VAZ003-004-WVZ005>008-013>015-017- 024>026-033-034-121515- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-MEIGS-GALLIA-LAWRENCE OH- DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM- KANAWHA-WIRT-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING- 1112 AM EDT SUN MAY 11 2008 ...TORNADO WATCH 306 IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. OHZ066-067-075-076-084-WVZ009>011-019-020-121515- PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-WOOD-PLEASANTS-TYLER-RITCHIE- DODDRIDGE- 1112 AM EDT SUN MAY 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. WVZ031-121515- HARRISON- 1112 AM EDT SUN MAY 11 2008 ...FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. WVZ035-036-121515- RALEIGH-FAYETTE- 1112 AM EDT SUN MAY 11 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...TORNADO WATCH 306 IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, May 11, 12:20 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
1220 PM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TSTM WND DMG 10 SSW WAYNE 38.09N 82.51W
05/11/2008 WAYNE WV FIRE DEPT/RESCUE
TREES DOWN IN EAST LYNN.
&&
MCMULLENLocal storm report, May 11, 12:25 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1225 PM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1142 AM TSTM WND DMG CULLODEN 38.39N 82.07W
05/11/2008 CABELL WV PUBLIC
&&
NNNNLocal storm report, May 11, 12:44 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1244 PM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM TSTM WND DMG MADISON 38.06N 81.80W
05/11/2008 BOONE WV PUBLIC
TREES AND POWER LINES DOWN.
&&
ABEAVERSLocal storm report, May 11, 12:48 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1248 PM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM TSTM WND DMG 10 E LOGAN 37.85N 81.80W
05/11/2008 LOGAN WV AMATEUR RADIO
TREES DOWN.
&&
ABEAVERSSpecial weather statement, May 11, 12:57 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1257 PM EDT SUN MAY 11 2008 WVZ028>030-034>039-111900- BRAXTON-GILMER-LEWIS-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- UPSHUR- INCLUDING THE CITIES OF...SUTTON...GASSAWAY...BURNSVILLE... GLENVILLE...WESTON...MULLENS...OCEANA...PINEVILLE...BECKLEY... OAK HILL...FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON 1257 PM EDT SUN MAY 11 2008 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... A LINE OF THUNDERSTORMS WILL MOVE ACROSS THE AREA. THESE STORMS ARE CAPABLE OF PRODUCING STRONG GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY DOWNPOURS. PERSONS SHOULD BE ALERT AND TAKE APPROPRIATE ACTION. STAY TUNED TO NOAA ALL HAZARDS RADIO...OR LOCAL MEDIA FOR ANY FURTHER STATEMENTS OR WARNINGS. 21
Local storm report, May 11, 1:05 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
105 PM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1220 PM HAIL BECKLEY 37.82N 81.24W
05/11/2008 U0.50 INCH RALEIGH WV PUBLIC
&&
NNNNThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 4:38 AM EDT | Flood Watch | RLX | Barbour, Braxton, Calhoun, Clay, Gilmer, Harrison and 4 more | 18 hr |
| May 11, 10:23 AM EDT | Wind Advisory | RLX | Barbour, Upshur | 11 hr |
| May 11, 10:36 AM EDT | Severe Thunderstorm Warning | RLX | Wayne | 54 min |
| May 11, 11:04 AM EDT | Severe Thunderstorm Warning | RLX | Lincoln, Logan, Mingo, Wayne | 56 min |
| May 11, 11:15 AM EDT | Severe Thunderstorm Warning | RLX | Cabell, Lincoln, Putnam, Wayne | 60 min |
| May 11, 11:26 AM EDT | Tornado Warning | RLX | Mingo | 24 min |
| May 11, 11:35 AM EDT | Severe Thunderstorm Warning | RLX | Boone, Cabell, Kanawha, Lincoln, Logan, Mason and 4 more | 55 min |
| May 11, 11:55 AM EDT | Severe Thunderstorm Warning | RLX | Boone, Braxton, Calhoun, Clay, Jackson, Kanawha and 2 more | 65 min |
| May 11, 1:16 PM EDT | Severe Thunderstorm Warning | RLX | Mingo, Wayne | 29 min |
| May 11, 1:40 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Lincoln, Logan, Mingo | 35 min |
| May 11, 2:09 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan | 36 min |
| May 11, 2:43 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Wyoming | 32 min |
| May 11, 3:33 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Wyoming | 27 min |
| May 11, 10:13 AM EDT | Severe Thunderstorm Warning | RLX | Lawrence | 62 min |
| May 11, 9:39 AM EDT | Severe Thunderstorm Warning | RLX | Carter | 51 min |
| May 11, 10:02 AM EDT | Severe Thunderstorm Warning | RLX | Lawrence | 43 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Severe Thunderstorm Warnings in West Virginia, 2008Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.